Pamelor - Anyone have any luck with this med?

Discussion in 'Fibromyalgia Main Forum' started by Cookie3, Feb 2, 2006.

  1. Cookie3

    Cookie3 New Member

    Anyone out there have any luck with the drug Pamelor (Nortriptilyne), please let me know and what part of the day do you take it. Does it feel anything like Elavil, because that med made me so extremely tired and dizzy the next couple of days, that I am scared to take this one. Thanks.
  2. Empower

    Empower New Member

    I used to take it when I was younger for depression and had no problem with it

    However, I tried it awhile ago, and had a terrible time with it

    Heart racing like mad

    Of course, everyone responds to meds differently

    For me, it was worse than Elavil

  3. BLUEROSE7

    BLUEROSE7 New Member

    It has been several years ago, I had tried this and even at a very low dose I was not able to take it...

    from what I can remember it made me feel very tired,groggy and just sedated feeling...didn't feel like myself at all.

    From what I remember....I took it for like 2 or 3 days and couldn't take no more.

    Sorry hun I couldn't be of more help.

    Maybe others will come along that has had a better experience with it.

    ((Hugs))
    ~Bluerose~
  4. lin-z

    lin-z New Member

    I didnt have a very good experience with it but I was out of town and just stopped(only after 10 days)....probly not a good idea but I felt awful...everyone is different

    best to you
  5. kaiasmom

    kaiasmom New Member

    Up until about a month ago actually. When I first started taking it (for pain & sleep) I had major hangover problems in the morning. But, as I gradually got used to it & increased it, it became less of a problem.

    I'm not sure why you take it, but I always took it at bed time, as it did make me very sleepy.

    I have since changed to trazodone & am getting even better sleep with it.

    Leanne
  6. jaymelynn

    jaymelynn New Member

    ive been taking it for several months. i take 50mg in the evening each night. i take it with several other meds and usually sleep ok. i started out with a lower dose and gradually increased up to 50mg. i think it has helped with my weight gain though.
  7. TwinMa

    TwinMa New Member

    I didn't do good with Nortriptilyne either. I didn't respond well to any other TCA (Tri-Cyclic Antidepressant) like Amytryptilline (Elavil) either. I always felt very sedated and groggy even taking them at night. Woke with a very fuzzy head. I also would wake in the middle of the night with cotton mouth.
  8. Cookie3

    Cookie3 New Member

    I am taking Pamelor for headaches and depression.